MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-080-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified left superficial femoral artery (sfa) that is 100% stenosed.Using a crossover technique from the right sfa a 5.0x40mm supera self-expanding stent system (sess) was deployed at the distal part of the lesion.A 5.0x80mm supera sess was attempted to be deployed mid lesion; however, resistance was noted with the thumbslide and the tip of the supera stuck to the previous implanted stent.Excessive force was applied and the tip separated.The separated tip was retrieved and device was removed form the anatomy.A non-abbott stent was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the 5.0x80mm supera sess was attempted to be deployed mid lesion; however, resistance was noted with the thumbsilde and the tip of the supera stuck to the previous implanted stent.Excessive force was applied and the tip separated.It should be noted that the supera peripheral stent system instructions for use (ifu) states: should unusual resistance be felt at any time during stent system advancement or stent deployment the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.In this case, the stent was partially deployed and the force was required to try to release the stent.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the 100% stenosed anatomy resulted in the ratchet being unable to properly engage and release the stent from the delivery system thus resulting in reported activation failure/ deployment failure and the reported mechanical jam.Manipulation as the tip of the supera stuck to the previous implanted stent resulted in the reported difficult to remove and ultimately resulted in the reported material separation.The treatment appears to be related to the operational context of the procedure as the separated tip was retrieved and device was removed from the anatomy.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12813707
Report Number2024168-2021-10342
Device Sequence Number4777861
Product Code NIP
UDI-Device Identifier08717648211751
UDI-Public08717648211751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberS-50-080-120-P6
Device Catalogue NumberS-50-080-120-P6
Device Lot Number1011861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERA STENT (5.0X40MM)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown